Hail, Wake
- When
- June 29, 12:25 PM EST
- Where
- Wake County, 7 mi E of Fuquay Spgs
- Measured
- 0.75 in hail
- Reported by
- Public
- Coordinates
- 35.580, -78.676
Strong daytime heating featuring temperatures in the mid 90s, resulted in |widespread convection. The strongest storms formed along the sea breeze boundary and lee side trough.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS RAH wrote it up.
Strong daytime heating featuring temperatures in the mid 90s, resulted in |widespread convection. The strongest storms formed along the sea breeze boundary and lee side trough.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before the first event at Jun 29, 10:14 AM EST, 2 hours 11 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RALEIGH NC 1114 AM EDT FRI JUN 29 2007 .SYNOPSIS... HIGH PRESSURE CENTERED OVER THE ATLANTIC WILL CONTINUE TO EXTEND WESTWARD OVER THE AREA THROUGH FRIDAY... PRODUCING WARM AND HUMID CONDITIONS. A COLD FRONT WILL DROP SLOWLY SOUTH INTO NORTH CAROLINA OVER THE WEEKEND. && .NEAR TERM /THROUGH TONIGHT/... SFC ANALYSIS THIS MORNING SHOWS A COLD FRONT STRETCHING FROM NORTHERN VA WEST THROUGH OH/IN/IL. A PRE-FRONTAL TROF WAS LOCATED IN CENTRAL VA...CONTINUING WSW THROUGH WESTERN NC...AND WEST THROUGH TN INTO ARKANSAS. 12Z UPPER AIR ANALYSIS SHOWS THE H85 FRONT OVER CENTRAL PA/OH/IN/IL. A SHORTWAVE WAS ANALYZED OVER WV/KY/TN...AND SHOWED UP AT H7 AND ABOVE. WV IMAGERY SHOWS A HINT OF THIS FEATURE AS WELL. DEWPOINTS ACROSS THE AREA WERE IN THE 69-73F RANGE. FOR THE UPDATE THIS MORNING...WILL RAISE MAX TEMPS A DEGREE OR TWO ACROSS MOST OF THE AREA GIVEN MOSTLY SUNNY SKIES AND TEMPS ALREADY IN THE LOWER/MID 80S. THIS GIVES A RANGE OF 91-94F FROM NORTH TO SOUTH...WHICH IS IN LINE WITH GUIDANCE AND MODEL THICKNESSES. LIKELY POPS IN THE NORTH THIS AFTERNOON AND HIGH CHANCE SOUTH APPEAR ON TARGET AS SFC BOUNDARY APPROACHES FROM THE NORTH THIS AFT/EVE. CENTRAL NC REMAINS IN A SLIGHT RISK FOR SEVERE STORMS TODAY. SEVERE POTENTIAL IS AS FOLLOWS: MOISTURE AND INSTABILITY... DEWPOINTS ARE EXPECTED TO REMAIN AROUND 70F ACROSS MOST OF THE AREA THIS AFT/EVE. THE 12Z GSO SOUNDING WAS PRETTY MOIST WITH A PWAT OF 1.69. THE 12Z GSO SOUNDING MODIFIED FOR A TEMP OF 91 AND A DEWPOINT OF 70 YIELDED A SFC BASED CAPE OF OVER 3000 J/KG FOR THIS AFTERNOON. GFS AND NAM FCST SOUNDINGS FOR THE 18-21Z TIME FRAME SHOW ANYWHERE FROM 1500 J/KG TO 3000 J/KG OF SFC BASED CAPE...WITH THE GFS THE LESSER OF THE TWO. THE GFS INSTABILITY FCST IS BASED ON DEWPOINTS AROUND 65F...WHICH IS LIKELY SEVERAL DEGREES TOO LOW BASED ON CURRENT DEWPOINTS AND THE TREND THE PAST DAY OR TWO. NAM FCST SOUNDINGS ACROSS THE AREA APPEAR MUCH MORE REASONABLE...SHOWING BETWEEN 2000-3000 J/KG OF SFC BASED CAPE THIS AFTERNOON...WITH THE LOWER VALUES IN THE NORTH. SHEAR... FCST SOUNDINGS SHOW 20-25KT WESTERLY FLOW AT MID-LEVELS THIS AFTERNOON AND EVENING IN THE NORTHERN HALF OF THE CWA. THIS IS ENOUGH SHEAR TO SUPPORT SOME MULTICELL STORM ORGANIZATION... ESPECIALLY THIS TIME OF YEAR WITH MODERATE TO STRONG INSTABILITY. LIFT... A SFC BOUNDARY WILL DROP SOUTH INTO CENTRAL NC LATER THIS AFT/EVE. A PRE-FRONTAL TROF WAS ALREADY ANALYZED ACROSS THE AREA. A WEAK SHORTWAVE ALOFT AT H5 AND H25 IS PROGGED TO CROSS THROUGH VA/NC LATER THIS AFT/EVE AS WELL. ALSO...WITH EXTENSIVE CLOUD COVER CURRENTLY OVER VA...A DIFFERENTIAL HEATING BOUNDARY WILL BE PRESENT IN THE VICINITY OF THE NC/VA BORDER. WITH CONVECTIVE TEMPS AROUND 90F AGAIN AND THE BETTER LIFT NOT ARRIVING UNTIL LATER THIS AFTERNOON...EXPECT CONVECTION TO ONCE AGAIN BEGIN DEVELOPING ALONG THE FOOTHILLS/MOUNTAINS EARLY THIS AFTERNOON...WITH TCU AND CONVECTION BEGINNING TO BUILD LATER ON BY 18-19Z ACROSS CENTRAL NC. ALTHOUGH SEVERE THUNDERSTORMS WILL BE POSSIBLE ACROSS THE ENTIRE AREA LATER THIS AFT/EVE...IT SEEMS LIKE THE BEST CHANCE FOR SEVERE WEATHER WILL BE ALONG AND JUST NORTH OF THE HIGHWAY 64 CORRIDOR WHERE THE 20-25KT MID LEVEL FLOW AND 2000-3000 J/KG OF SFC BASED CAPE ARE MORE APT TO BE JUXTAPOSED LATER THIS AFTERNOON WHEN THE SFC BOUNDARY AND WEAK SHORTWAVE ALOFT APPROACH. PRIMARY SEVERE THREAT WILL BE DAMAGING WINDS IN EXCESS OF 60 MPH AND LARGE HAIL WITH WETBULB ZERO LEVELS AROUND 12 KFT. LOCALLY HEAVY RAINFALL OF ONE TO THREE INCHES IN AS LITTLE AS AN HOUR WILL BE POSSIBLE IN THE STRONGER STORMS LATER THIS AFTERNOON AND EVENING. -VINCENT && .SHORT TERM /SATURDAY THROUGH SATURDAY NIGHT/... AS THE PREFRONTAL TROUGH EASES TO THE SOUTHEAST... NUMEROUS SHOWERS AND STORMS SHOULD DROP SLOWLY SOUTHEAST THROUGH THE CWA DURING THE EVENING BEFORE DECREASING IN COVERAGE (BUT NOT ENTIRELY DISSIPATING) LATE TONIGHT. THIS SCENARIO HAS GOOD SUPPORT FROM THE SREF... FROM CURRENT UPSTREAM CONDITIONS... AND ALSO SOMEWHAT FROM THE GFS ALTHOUGH WITHOUT THE CONVECTIVE FEEDBACK-INDUCED PRECIP BULLSEYE. THE ACTUAL COLD FRONT IS ON TRACK TO DROP THROUGH THE OHIO VALLEY EARLY TONIGHT AND INTO NORTHERN NC LATE SATURDAY. HAVE HELD ONTO AT LEAST CHANCE POPS EVERYWHERE THROUGH SATURDAY MORNING... THEN INCREASE THE SOUTHEAST CWA TO LIKELY POPS SATURDAY AFTERNOON SOUTH OF THE FRONT AS MOISTURE HERE REMAINS QUITE HIGH WITH FORCING FROM THE MID LEVEL SHEAR AXIS AND THE UPPER JET HOLDING JUST OFF THE NORTHEAST COAST. DEEP LAYER SHEAR IS AGAIN SO-SO AT JUST AROUND 20 KTS BUT STILL SUFFICIENT FOR ISOLATED SEVERE CELLS SATURDAY AFTERNOON ACROSS THE SOUTH... HOWEVER TOO MUCH CLOUD COVER COULD LIMIT DESTABILIZATION. LOWS 70-74 TONIGHT ARE ON THE HIGH END OF GUIDANCE BUT MAY STILL BE TOO LOW IN A FEW SPOTS GIVEN THE HIGH SURFACE DEWPOINTS EXPECTED. HIGHS 86-89 SATURDAY. THE NAM AND GFS PART WAYS SOMEWHAT BY SUNDAY MORNING WITH THE NAM PUSHING THE FRONT AND NNE SURFACE FLOW THROUGH THE CWA... WHEREAS THE GFS DEVELOPS A WEAK WAVE OVER SOUTHEAST NC WHICH ALLOWS SOME LOW LEVEL MOISTURE TO LINGER OVER THE FAR SOUTHEAST CWA WELL INTO SUNDAY. THE SREF MORE CLOSELY RESEMBLES THE NAM SOLUTION... SO DONT EXPECT THE HIGH QPF FAR TO THE NORTHWEST AS THE GFS INDICATES... BUT WILL HANG ONTO SLIGHT CHANCES FOR SHOWERS SUNDAY ALONG THE FAR SOUTHEAST COUNTIES. LOWS 66-72 AND HIGHS 81-86 WITH IMPROVING SKY CONDITION FROM NORTH TO SOUTH. STORM TOTAL PRECIPITATION COULD REACH OVER 2 INCHES WHICH... IF IT OCCUR... SHOULD PUT A GOOD DENT IN OUR YEAR-TO-DATE RAINFALL DEFICIT. -GIH && .LONG TERM /SUNDAY THROUGH THURSDAY/... NO SIGNIFICANT CHANGES ARE NEEDED. THE CANADIAN HIGH CENTER MOVES OVER THE GREAT LAKES SUNDAY NIGHT/MONDAY AND BUILDS INTO NC... PUSHING THE COLD FRONT WELL SOUTH OF NC. WARM AND SUBSIDING MID LEVELS SHOULD ALLOW FOR PLENTY OF SUNSHINE MONDAY... AND BOTH THICKNESSES AND AIR MASS CHARACTER SUPPORT HIGHS ABOUT A CATEGORY BELOW NORMAL. AS THE MID LEVEL TROUGH AXIS SHIFTS OFF THE COAST TUESDAY... THE SURFACE HIGH FOLLOWS SUIT AND THE RESULTANT RETURN FLOW SHOULD BRING A SLOW INCREASE IN DAYTIME CONVECTIVE CLOUDS FROM TUESDAY ONWARD. A WESTERLY LOW LEVEL FLOW HELPS INDUCE LEE TROUGHING OVER THE PIEDMONT MIDWEEK WITH THE SURFACE RIDGE CONTINUING TO STRETCH WESTWARD ACROSS THE SOUTHEAST AND GULF STATES AS HEIGHTS RISE ALOFT. ISOLATED AFTERNOON STORMS ARE POSSIBLE THURSDAY AS LOW LEVEL LAPSE RATES CLIMB OVER CENTRAL NC WITH THE INCREASING MOISTURE THROUGH THE COLUMN... ALTHOUGH COVERAGE SHOULD BE HAMPERED BY THE DEEP WNW FLOW. -GIH && .AVIATION /15Z FRIDAY THROUGH TUESDAY/... LINGERING RAIN MAINLY ACROSS THE NORTH CENTRAL AND NORTHEAST PORTION OF NORTH CAROLINA WILL MOVE NORTHEAST AND EAST THROUGH THE EARLY MORNING HOURS. LIGHT WINDS COMBINED WITH MOIST CONDITIONS WILL LEAD TO THE DEVELOPMENT OF FOG... ESPECIALLY IN AREAS THAT RECEIVED RAIN... GSO/INT. AS SURFACE TROUGH MOVES THROUGH THE AREA TODAY... SCATTERED THUNDERSTORM ACTIVITY WILL DEVELOP AGAIN THIS AFTERNOON AND EVENING. A COLD FRONT WILL MOVE SLOWLY SOUTH THROUGH THE AREA TONIGHT... AND LINGER THROUGH THE SATURDAY NIGHT. POSSIBLE MVFR CONDITIONS IN SCATTERED PRECIPITATION. MAINLY WEST WINDS LESS THAN 10 MPH THROUGH TONIGHT... SHIFTING TO NORTHEAST LESS THAN 10 KTS SATURDAY. AFTER SATURDAY NIGHT...HIGH PRESSURE WILL BUILD OVER THE AREA FROM THE NORTHWEST. -RHJ && .RAH WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...VINCENT NEAR TERM...VINCENT SHORT TERM...HARTFIELD LONG TERM...HARTFIELD AVIATION...RHJ
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RALEIGH NC 558 AM EDT FRI JUN 29 2007 NCZ007>011-021>028-038>043-073>078-083>086-088-089-300945- PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE- ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-WAKE- JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-ANSON- RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON- 558 AM EDT FRI JUN 29 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. THERE IS A SLIGHT CHANCE OF SEVERE THUNDERSTORMS ACROSS MUCH OF CENTRAL NORTH CAROLINA THIS AFTERNOON THROUGH TONIGHT. SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP BY EARLY AFTERNOON OVER NORTHERN NORTH CAROLINA... THEN WILL BECOME NUMEROUS AS THEY EXPAND TOWARD THE SOUTHEAST LATE IN THE DAY AND OVERNIGHT. SOME STORMS MAY PRODUCE DAMAGING WIND GUSTS IN EXCESS OF 60 MPH. HAIL UP TO THE SIZE OF PENNIES IS ALSO POSSIBLE. ANY STORM IS LIKELY TO PRODUCE A HEAVY DOWNPOUR... AND IF SEVERAL STORMS PASS REPEATEDLY OVER THE SAME AREA... LOCALIZED FLOODING PROBLEMS COULD OCCUR... PARTICULARLY IN URBAN AREAS AND PLACES WITH POOR DRAINAGE. THE GREATEST RISK OF SEVERE THUNDERSTORMS WILL BE ALONG AND NORTH OF HIGHWAY 64... BUT THEY COULD OCCUR ANYWHERE ACROSS CENTRAL NORTH CAROLINA. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THE RISK OF SEVERE STORMS WILL CONTINUE ON SATURDAY... PRIMARILY ALONG AND SOUTH OF HIGHWAY 64. THE MAIN THREATS WILL AGAIN BE DAMAGING WIND GUSTS OVER 60 MPH... AND HAIL THE SIZE OF PENNIES. BEYOND SATURDAY... NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING... AND AGAIN ON SATURDAY. SPOTTERS ARE ENCOURAGED TO REPORT ANY HAZARDOUS WEATHER IMMEDIATELY TO THE NATIONAL WEATHER SERVICE IN RALEIGH. HARTFIELD
The Raleigh/Durham radar (KRAX), 19 km away, was scanning. The volume nearest the first event began at 17:24 UTC.
6 thunderstorm wind, 5 hail, 1 flash flood. Local standard time, as filed.
Penny size hail was reported on Route 50 just south of the Wake and Johnston County line.
Several trees were blown down around Corinth.
Penny size hail was reported on Durant Road.
Numerous trees were blown down on Highway 210 blocking traffic.
A couple of large trees were blown down blocking traffic at the intersection of Elevation Road and Federal Road.
Penny size hail was reported near Highway 27 and Arbor Crest Lane. One inch diameter hail was also repored near Highway 421 and Old Stage Road.
Several trees were reported blown down near Highway 421 and Old Stage Road. Minor damage to several outbuildings in the area was also reported.
Penny size hail was reported just off Highway 705.
Flooding was reported on Highway 15-501 and Bethlehem Church Road.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in North Carolina in 2007Every state in 2007This day in weather historyWarnings in North Carolina, June 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 30874, 30872, 30877, 30873, 30881, 30878, 30882, 30879, 30875, 30880, 30876, 30871.